Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

No seizures recently, had convulsions before a decade, on eptoin. Can I discontinue?

Hi! I am taking one tablet 100 mg per day eptoin tablets For 20 years for anti convulsion. I had seizure 20 years back but never had there after. I used to take 3 tablets per day for 4 years. Later the doctor reduced. From this month onward, I am taking only 50 mg tablets. I am no more in contact of my previous doctor. I am fine and fit now. Shall I keep taking 50 mg tablets or shall I discontinue? What are the side effects for a long use of eptoins? From Ram Singh
Asked On : Thu, 14 Jun 2012
Answers:  1 Views:  127
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hello Ram, Thanks for your query.
Since its been 20 years you had your last attack of seizure and you have been on successful monodrug therapy, it is ideal to withdraw your drug. Long term eptoin/phenytoin can cause gum hypertrophy, cerebellar ataxia, hirsuitism and decrease in blood cells. The withdrawl has to done in a tapering dose fashion rightly guessed by you, to avoid withdrawl seizures which can happen with phenytoin. i suggest you continue your medication at 50mg for 2 weeks then alternate day for 2 weeks and then stop it totally.
Answered: Thu, 14 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor